—
Trouble erupted at Government Science Secondary School in Batagarawa, Katsina State, after no fewer than 64 students were rushed to the hospital following adverse reactions to deworming medication administered at the school.
The incident, which has since sent shockwaves through the local community, raises fresh concerns about the safety protocols surrounding mass medication exercises in Nigerian public schools.
What Happened?
The affected students reportedly began showing signs of discomfort and other complications shortly after taking the deworming drugs during what was meant to be a routine health intervention. As their conditions worsened, school authorities acted swiftly to ensure the students received urgent medical attention.
At least 64 pupils were hospitalised as a result, leaving parents, guardians, and community members deeply worried and demanding answers.
Community Reactions
As news spread across Batagarawa and beyond, many parents rushed to the hospital to check on their children. The incident has understandably triggered anxiety among families who trust schools to keep their wards safe during such health programmes.
A Reminder About Drug Safety in Schools
While deworming programmes are a well-intentioned public health initiative — particularly important for school-age children in many parts of Nigeria — this incident serves as a stark reminder that proper screening, dosage monitoring, and medical supervision must never be compromised.
Health authorities in Katsina State are yet to issue a comprehensive official statement on the matter, but further investigations are expected as the situation continues to develop.
—
We will bring you updates on this story as more details emerge. Stay with buzzUp9ja.

Be the first to comment